Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 97, NWS Indianapolis, IN

July 13, 2015Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 9:10 PM EDT for Hendricks County, Putnam County, Indiana. It was in force for 50 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 9:10 PM EDT (01:10 UTC)
Expired
Jul 13, 2015, 10:00 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:22 PM EDTHAIL 0.251 Nw Danville, IN
Jul 13, 9:24 PM EDTTSTM WND GST 742 W Groveland, INTREES DOWN
Jul 13, 9:25 PM EDTTORNADO12 Ne Greencastle, INNWS SURVEY REVEALED EF1 DAMAGE WITH 90 MPH WINDS IN NORTHEAST TIP OF HERITAGE LAKE AREA. TORNADO DAMAGE EMBEDDED IN A BROAD AREA OF DOWNBURST DAMAGE ACROSS NORTHEAST PUTNAM COUNTY.
Jul 13, 9:30 PM EDTTSTM WND DMG3 Nw Coatesville, INNUMEROUS TREES AND POWER POLES DOWN. TIME ESTIMATED.
Jul 13, 9:31 PM EDTHAIL 1Danville, INNORTH SIDE OF TOWN. ACCOMPANIED WITH ESTIMATED 45 MPH WIND.
Jul 13, 9:37 PM EDTHAIL 0.55 Nw Danville, IN
Jul 13, 9:39 PM EDTHAIL 0.753 Nw Danville, IN
Jul 13, 9:42 PM EDTTSTM WND GST 60Danville, IN
Jul 13, 9:42 PM EDTHAIL 0.5Danville, IN
Jul 13, 9:45 PM EDTHAIL 1.53 Ne Clayton, INESTIMATED OF 1 TO 1.5-INCH HAIL ON CARTERSBURG ROAD
Jul 13, 9:46 PM EDTHAIL 0.54 Ne Amo, IN
Jul 13, 9:49 PM EDTHAIL 0.73 Sw Clayton, IN
Jul 13, 9:49 PM EDTHAIL 0.88Clayton, IN
Jul 13, 9:54 PM EDTHAIL 0.5Plainfield, IN
Jul 13, 9:55 PM EDTHAIL 0.751 Se Plainfield, IN
Jul 13, 10:00 PM EDTTSTM WND GST 652 N Monrovia, INSMALL TREE LIMBS DOWN...LESS THAN 2 INCHES IN DIAMETER
Jul 13, 10:00 PM EDTHAIL 0.752 N Monrovia, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 8:22 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WUUS53 KIND 140110
SVRIND
INC063-133-140200-
/O.NEW.KIND.SV.W.0097.150714T0110Z-150714T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1000 PM EDT

* AT 907 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF DANVILLE...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...BROWNSBURG...PLAINFIELD...LIZTON...COATESVILLE...AMO...
  PITTSBORO...STILESVILLE...CLAYTON AND AVON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 59 AND 68.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 55 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3987 8675 3987 8669 3992 8669 3993 8653
      3989 8634 3982 8632 3964 8633 3963 8636
      3963 8646 3961 8646 3960 8654 3960 8666
      3958 8666 3979 8680
TIME...MOT...LOC 0110Z 300DEG 48KT 3982 8662

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

JK
1 follow-up statement
683 
WWUS53 KIND 140141
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
941 PM EDT MON JUL 13 2015

INC133-140150-
/O.CAN.KIND.SV.W.0097.000000T0000Z-150714T0200Z/
PUTNAM IN-
941 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3989 8634 3984 8632 3964 8633 3963 8646
      3961 8647 3960 8654 3960 8665 3963 8664
      3963 8668 3968 8669 3980 8669 3983 8660
      3991 8652
TIME...MOT...LOC 0140Z 300DEG 48KT 3962 8617

$$

INC063-140200-
/O.CON.KIND.SV.W.0097.000000T0000Z-150714T0200Z/
HENDRICKS IN-
941 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENDRICKS
COUNTY UNTIL 1000 PM EDT...

AT 937 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SOUTHPORT...AND MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...LAW ENFORCEMENT. REPORTED 70 MPH WINDS IN GROVELAND IN 
PUTNAM COUNTY. ALSO HAIL THE SIZE OF QUARTERS NEAR DANVILLE IN 
HENDRICKS COUNTY.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 59 AND 68.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3989 8634 3984 8632 3964 8633 3963 8646
      3961 8647 3960 8654 3960 8665 3963 8664
      3963 8668 3968 8669 3980 8669 3983 8660
      3991 8652
TIME...MOT...LOC 0140Z 300DEG 48KT 3962 8617

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:41 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 6:41 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT MON JUL 13 2015

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED.

&&

.SYNOPSIS...
ISSUED AT 400 PM EDT MON JUL 13 2015

ONE OR MORE ADDITIONAL ROUNDS OF THUNDERSTORMS...SOME SEVERE WITH
HEAVY RAIN AND DAMAGING WINDS...WILL BE POSSIBLE TONIGHT WITH A
CHANCE FOR MORE THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY
EVENING. A BRIEF BREAK FROM THE RECENT WET WEATHER IS EXPECTED MID
WEEK BEFORE STORM CHANCES RETURN TO THE FORECAST THURSDAY NIGHT
THROUGH THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 400 PM EDT MON JUL 13 2015

MESOSCALE CONVECTIVE SYSTEM PUSHED THROUGH THE AREA EARLIER AND
REINFORCED THE BOUNDARY ACROSS THE WEST CENTRAL PORTION OF THE
FORECAST AREA UP INTO NORTHERN ILLINOIS. THIS BOUNDARY MAY SERVE
AS THE FOCUS FOR REDEVELOPMENT LATER THIS EVENING...DROPPING
THROUGH THE FORECAST AREA TONIGHT. AS DEEP LAYER SHEAR AND
INSTABILITY REMAIN ROBUST...DAMAGING WINDS AND HEAVY RAIN...AS
WELL AS SOME THREAT FOR HAIL...CAN BE EXPECTED ACROSS THE AREA.
ESPECIALLY IN THE VICINITY OF THE MAIN BOUNDARY OR OTHER RESIDUAL
OUTFLOW BOUNDARIES ACROSS THE AREA...TORNADOES WILL CONTINUE TO BE
A THREAT AS LOW LEVEL SHEAR IS SUPPORTIVE. SEE THE HYDROLOGY
SECTION OF THE DISCUSSION FOR MORE ON THE CONTINUED POOR
HYDROLOGIC SITUATION.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 400 PM EDT MON JUL 13 2015

WITH THE MAIN COLD FRONT AND UPPER LEVEL SYSTEM TOMORROW...STORMS
WILL AGAIN BE A THREAT AND AREA HAS BEEN OUTLOOKED DAY 2. WHILE
THIS THREAT WILL BE QUITE A BIT MORE CONDITIONAL...AT LEAST
SCATTERED STORMS SHOULD DEVELOP AND A FEW COULD BECOME SEVERE IN A
CONDITIONALLY SUPPORTIVE ENVIRONMENT...HIGHLY DEPENDENT ON HOW
OVERNIGHT AND MORNING CONVECTION EVOLVES.

BEYOND TUESDAY EVENING A WELCOME IF ALL TOO BRIEF DRY SPELL CAN BE
EXPECTED WITH SOMEWHAT COOLER AND MORE COMFORTABLE AIR IN PLACE.
CONSENSUS NUMBERS APPEARED A BIT TOO COOL AND WERE BUMPED UP A BIT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 251 PM EDT MON JUL 13 2015

A MORE ZONAL FLOW AND THE RIDGE ATTEMPTING TO EXPAND INTO THE OHIO
VALLEY SHOULD TREND TOWARDS LOWER CONVECTIVE CHANCES FOR THE END
OF THE WEEK. FLATTENED RIDGE SHOULD SHIFT BACK WEST INTO THE HIGH
PLAINS BY EARLY NEXT WEEK...PROMPTING A RESUMPTION OF THE MORE
ACTIVE PATTERN EXPERIENCED OF LATE AS THE REGION RETURNS TO A
FAMILIAR SPOT...IN NORTHWEST FLOW ON THE PERIPHERY OF THE RIDGE.
THIS SHOULD ONCE AGAIN PLACE CENTRAL INDIANA IN A MORE FAVORED
AREA FOR IMPACTS FROM CONVECTIVE CLUSTERS...ESPECIALLY SUNDAY AND
MONDAY.

CONTINUED TREND OF UNDERCUTTING HIGH TEMPS OVER THE WEEKEND INTO
EARLY NEXT WEEK DUE TO UNCERTAINTIES FROM CONVECTIVE TIMING AND
ASSOCIATED CLOUD DEBRIS. WILL MAINTAIN UPPER 80S FOR MOST
AREAS...BUT COULD SEE HIGHS INTO THE LOWER 90S OVER FAR SOUTHERN
COUNTIES.

&&

.AVIATION /DISCUSSION FOR THE 140000Z TAFS/...
ISSUED AT 641 PM EDT MON JUL 13 2015

CONVECTION BEGINNING TO DEVELOP OVER NORTHERN ILLINOIS AT THIS TIME.
THIS ACTIVITY EXPECTED TO MOVE/DEVELOP SOUTHEAST DURING THE COURSE
OF THE EVENING...AIDED BY 25-30 KT OF WESTERLY FLOW AT 850MB. THIS
ACTIVITY EXPECTED TO IMPACT THE TERMINALS THROUGH ABOUT 140600Z.

SOME OF THE MODEL GUIDANCE ALSO SUGGESTS THAT CONVECTIVE COMPLEX
CURRENTLY DEVELOPING OVER WESTERN WISCONSIN MAY MOVE INTO THE AREA
AFTER 140600Z...PROLONGING THE CONVECTIVE THREAT AT THE TERMINALS.
WHETHER THIS ACTIVITY IMPACTS THE TERMINALS LATER TONIGHT IS MORE
QUESTIONABLE AND WILL DEPEND ON WHAT HAPPENS WITH THE CONVECTION
THIS EVENING. FOR NOW...WILL KEEP THE BEST WINDOW FOR CONVECTION
THROUGH 140600Z AND MONITOR TRENDS WITH RESPECT TO THE LATER
THREAT.

BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY/SHIFTING WINDS IN AND
NEAR CONVECTION. CB BASES AROUND 030.

DEPENDING ON THE AMOUNT OF CONVECTION...POTENTIAL EXISTS FOR SOME
CEILINGS AROUND 010 TO DEVELOP DURING THE PRE DAWN HOURS OF TUESDAY.

OUTSIDE OF CONVECTIVE AREAS...SURFACE WINDS SHOULD VEER AROUND TO
210-240 DEGREES AT 6-10 KTS BY SUNSET.

&&

.HYDROLOGY...
ISSUED AT 400 PM EDT MON JUL 13 2015

HYDROLOGIC SITUATION WAS AGAIN WORSENED SLIGHTLY BY A WIDESPREAD
RAINFALL OF AROUND AN INCH GIVE OR TAKE AS THE LINE MOVED THROUGH
THE AREA THIS MORNING. MANY AREAS RAPIDLY DEVELOPED MINOR
FLOODING. A MORE SUSTAINED AND HEAVIER RAINFALL...WHICH REMAINS
POSSIBLE OVERNIGHT...COULD SIGNIFICANTLY AND RAPIDLY EXACERBATE
THE SITUATION OWING TO 2 TO AS MUCH AS NEARLY 10 INCHES OF RAIN
THAT HAS OCCURRED OVER THE LAST SIX DAYS. OWING TO SOME
UNCERTAINTY AS TO HOW QUICKLY STORMS MAY EXIT THE AREA TUESDAY
MORNING...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z. MID
SHIFT MAY ELECT FURTHER EXTENSION IF IT BECOMES APPARENT THAT
ADDITIONAL RAINFALL FROM POTENTIAL STORMS TOMORROW MAY ALSO CAUSE
PROBLEMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...JAS
HYDROLOGY...NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 7:36 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT MON JUL 13 2015

INZ021-028>031-035>049-051>057-060>065-067>072-142345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
736 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TONIGHT WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL
AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH
AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S OVER WESTERN
SECTIONS THIS EVENING.

RIVER FLOODING WILL ALSO CONTINUE.

HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.

TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE WILL BE LATE EVENING TO A FEW HOURS AFTER MIDNIGHT.  THE
HEAT THIS AFTERNOON EARLY THIS EVENING.

DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND
EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY
ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE
IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY.

FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.

DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIR MASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jul 13, 5:44 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     ELIZABETHTOWN           39.14N  85.81W
07/13/2015                   BARTHOLOMEW        IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN...ONE ON GARAGE. TIME ESTIMATED
            FROM RADAR.

&&

BHH
Local storm report, Jul 13, 5:48 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     WEST LAFAYETTE          40.44N  86.91W
07/13/2015                   TIPPECANOE         IN   EMERGENCY MNGR

            CONCRETE PLANT WITH ROOF BLOWN OFF BUILDING. BAY DOORS
            WERE OPEN AT THE TIME. TIME ESITMATED.

1052 AM     HAIL             BURLINGTON              40.48N  86.39W
07/13/2015  M0.25 INCH       CARROLL            IN   AMATEUR RADIO

1110 AM     HAIL             WEST LEBANON            40.27N  87.38W
07/13/2015  M0.25 INCH       WARREN             IN   AMATEUR RADIO

1110 AM     TSTM WND DMG     1 N FRANKFORT           40.30N  86.51W
07/13/2015                   CLINTON            IN   PUBLIC

            TREE DOWN NORTH OF FRANKFORT

1111 AM     HAIL             COVINGTON               40.14N  87.39W
07/13/2015  M0.50 INCH       FOUNTAIN           IN   EMERGENCY MNGR

1136 AM     TSTM WND GST     NOBLESVILLE             40.06N  86.03W
07/13/2015  M65 MPH          HAMILTON           IN   AMATEUR RADIO

            HAGUE AND 202ND STREET

1139 AM     TSTM WND GST     5 NW BROWNSBURG         39.89N  86.46W
07/13/2015  E60 MPH          HENDRICKS          IN   AMATEUR RADIO

1140 AM     TSTM WND DMG     NOBLESVILLE             40.06N  86.03W
07/13/2015                   HAMILTON           IN   STORM CHASER

            TREE LIMBS DOWNED

1140 AM     TSTM WND DMG     ZIONSVILLE              39.95N  86.27W
07/13/2015                   BOONE              IN   BROADCAST MEDIA

            *** 1 INJ *** DRIVER INJURED BY A FALLING TREE.
            REPORTED BY WTHR.

1142 AM     TSTM WND GST     7 W INDIANAPOLIS        39.83N  86.29W
07/13/2015  M61 MPH          MARION             IN   ASOS

1142 AM     TSTM WND DMG     ZIONSVILLE              39.95N  86.27W
07/13/2015                   BOONE              IN   FIRE DEPT/RESCUE

            DAMAGE TO PNC BANK SIGN AT INTERSECTION OF FORD AND OAK
            STREETS.

1143 AM     TSTM WND DMG     WHITESTOWN              40.00N  86.35W
07/13/2015                   BOONE              IN   BROADCAST MEDIA

            LARGE TREE DOWNED ALONG COUNTY ROAD 300S

1144 AM     TSTM WND DMG     8 NW INDIANAPOLIS       39.86N  86.25W
07/13/2015                   MARION             IN   PUBLIC

            A FEW TREES DOWN AT 86TH STREET AND ZIONSVILLE ROAD.

1145 AM     TSTM WND DMG     WINCHESTER              40.17N  84.98W
07/13/2015                   RANDOLPH           IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

1149 AM     TSTM WND GST     2 NE LAWRENCE           39.89N  85.96W
07/13/2015  M49 MPH          MARION             IN   BROADCAST MEDIA

            MEASURED FROM A PERSONAL WEATHER STATION NEAR
            OAKLANDON.

1150 AM     TSTM WND GST     FISHERS                 39.95N  86.02W
07/13/2015  E55 MPH          HAMILTON           IN   PUBLIC

            AT HAGUE ROAD AND 96TH STREET.

1150 AM     TSTM WND DMG     INDIANAPOLIS            39.78N  86.15W
07/13/2015                   MARION             IN   TRAINED SPOTTER

            MULTIPLE TREES DOWN NEAR ROCKVILLE AND COUNTRY CLUB
            ROAD.

1151 AM     TSTM WND GST     7 SW INDIANAPOLIS       39.72N  86.29W
07/13/2015  M52 MPH          MARION             IN   ASOS

1152 AM     TSTM WND DMG     PARKER CITY             40.19N  85.20W
07/13/2015                   RANDOLPH           IN   EMERGENCY MNGR

            MULTIPLE TREES SNAPPED OR UPROOTED

1156 AM     TSTM WND DMG     8 W INDIANAPOLIS        39.78N  86.30W
07/13/2015                   MARION             IN   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWNED AT 10TH STREET NEAR
            INTERSTATE 465.

1207 PM     TSTM WND DMG     INDIANAPOLIS            39.78N  86.15W
07/13/2015                   MARION             IN   BROADCAST MEDIA

            TREES DOWN NEAR MINNESOTA AND MERIDIAN STREETS. TIME
            ESTIMATED FROM RADAR.

1210 PM     TSTM WND GST     NEW WHITELAND           39.56N  86.10W
07/13/2015  M56 MPH          JOHNSON            IN   STORM CHASER

            AT BAMCHASE

1212 PM     TSTM WND DMG     GREENWOOD               39.62N  86.11W
07/13/2015                   JOHNSON            IN   AMATEUR RADIO

            TREE DOWN NEAR US31 AND SMITH VALLEY ROAD. TIME
            ESTIMATED FROM RADAR

1218 PM     TSTM WND GST     FAIRLAND                39.60N  85.86W
07/13/2015  E65 MPH          SHELBY             IN   AMATEUR RADIO

1219 PM     TSTM WND GST     CAMBY                   39.66N  86.31W
07/13/2015  E60 MPH          MARION             IN   LAW ENFORCEMENT

1220 PM     TSTM WND GST     5 SW REELSVILLE         39.50N  87.03W
07/13/2015  E50 MPH          CLAY               IN   TRAINED SPOTTER

1220 PM     TSTM WND DMG     PENDLETON               40.00N  85.74W
07/13/2015                   MADISON            IN   BROADCAST MEDIA

            TREE LIMBS DOWN ON GARDEN DRIVE

1220 PM     HEAVY RAIN       6 W LEBANON             40.05N  86.59W
07/13/2015  M0.61 INCH       BOONE              IN   COCORAHS

            AMOUNT IS STORM TOTAL

1229 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/13/2015  M1.33 INCH       PUTNAM             IN   TRAINED SPOTTER

            FELL IN A HALF HOUR.

1230 PM     TSTM WND DMG     ZIONSVILLE              39.95N  86.27W
07/13/2015                   BOONE              IN   AMATEUR RADIO

            TREE DOWN ACROSS CAR AT OAK AND SYCAMORE STREETS. TIME
            ESITMATED.

1256 PM     HEAVY RAIN       BROOKLYN                39.54N  86.37W
07/13/2015  M0.90 INCH       MORGAN             IN   TRAINED SPOTTER

            AMOUNT IS STORM TOTAL

0105 PM     TSTM WND DMG     ELIZABETHTOWN           39.14N  85.81W
07/13/2015                   BARTHOLOMEW        IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN...ONE ON GARAGE. TIME ESTIMATED
            FROM RADAR.

0109 PM     TSTM WND DMG     INDIANAPOLIS            39.78N  86.15W
07/13/2015                   MARION             IN   BROADCAST MEDIA

            SIGN BLOWN DOWN NEAR 38TH AND MOLLER

0110 PM     TSTM WND DMG     8 SE COLUMBUS           39.13N  85.81W
07/13/2015                   BARTHOLOMEW        IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN ALONG US ROUTE 31 BETWEEN COLUMBUS
            AND SEYMOUR. US 31 IMPASSIBLE IN A FEW SPOTS.

0116 PM     HEAVY RAIN       RUSHVILLE               39.61N  85.45W
07/13/2015  M0.50 INCH       RUSH               IN   AMATEUR RADIO

            RAINFALL FELL OVER ABOUT AN HOUR

0118 PM     FUNNEL CLOUD     COUNTRY SQUIRE LAKES    39.05N  85.68W
07/13/2015                   JENNINGS           IN   LAW ENFORCEMENT

0130 PM     TSTM WND DMG     SEYMOUR                 38.96N  85.89W
07/13/2015                   JACKSON            IN   BROADCAST MEDIA

            TREES AND POWER LINES DOWNED NEAR STEAK AND SHAKE ON US
            ROUTE 50.

&&

BHH
Special weather statement, Jul 13, 7:46 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT MON JUL 13 2015

INZ035-036-140015-
FOUNTAIN-MONTGOMERY-
746 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 815 PM EDT...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF CRAWFORDSVILLE...MOVING EAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALAMO...
  SHADES STATE PARK...
  NEW MARKET...
  LADOGA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4012 8714 3998 8670 3986 8678 3986 8684
      3992 8709 3995 8709 3996 8723
TIME...MOT...LOC 2346Z 292DEG 24KT 4000 8707

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:14 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren46 min
Jul 13, 8:35 PM EDTAreal Flood WarningINDHendricks, Montgomery, Putnam3 hr
Jul 13, 8:44 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam46 min
Jul 13, 8:51 PM EDTTornado WarningINDBoone, Hendricks, Montgomery, Putnam24 min
Jul 13, 8:54 PM EDTTornado WarningINDTippecanoe, Warren36 min
Jul 13, 9:01 PM EDTFlash Flood WarningINDTippecanoe, Warren3 hr
Jul 13, 9:23 PM EDTTornado WarningINDTippecanoe, Warren19 min
Jul 13, 9:34 PM EDTSevere Thunderstorm WarningINDJohnson, Morgan, Owen41 min
Jul 13, 9:38 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby37 min
Jul 13, 9:54 PM EDTAreal Flood WarningINDHendricks, Morgan4 hr
Jul 13, 9:56 PM EDTSevere Thunderstorm WarningINDHendricks15 min
Jul 13, 10:15 PM EDTSevere Thunderstorm WarningINDJohnson, Morgan, Owen33 min
Jul 13, 10:26 PM EDTAreal Flood WarningINDBoone, Clinton4 hr
Jul 13, 10:31 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson44 min
Jul 13, 10:36 PM EDTFlash Flood WarningINDBoone, Clinton4 hr
Jul 13, 10:47 PM EDTAreal Flood WarningINDBartholomew, Brown, Johnson, Morgan5 hr
Jul 13, 10:55 PM EDTFlash Flood WarningINDHamilton, Hancock, Marion5 hr
Jul 13, 11:00 PM EDTRiver Flood WarningINDOwen56 hr
Jul 13, 11:00 PM EDTRiver Flood WarningINDDelaware, Randolph23 hr
Jul 13, 11:00 PM EDTRiver Flood WarningINDTippecanoe7 days
Jul 13, 11:07 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown23 min
Jul 13, 11:27 PM EDTSevere Thunderstorm WarningINDHamilton, Marion19 min
Jul 13, 11:30 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown19 min
Jul 13, 11:35 PM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings4 hr
Jul 14, 12:45 AM EDTAreal Flood WarningINDShelby3 hr
Jul 14, 1:15 AM EDTFlash Flood WarningINDRandolph6 hr
Jul 14, 1:23 AM EDTRiver Flood WarningINDJohnson7 days
Jul 14, 1:23 AM EDTRiver Flood WarningINDBoone, Marion18 hr
Jul 14, 2:06 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings3 hr
Jul 14, 2:14 AM EDTSevere Thunderstorm WarningINDMarion23 min
Jul 14, 2:16 AM EDTAreal Flood WarningINDBoone, Hendricks, Johnson, Marion, Montgomery13 hr
Jul 14, 4:07 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings4 hr
Jul 14, 4:30 AM EDTRiver Flood WarningINDBartholomew16 hr
Jul 14, 4:30 AM EDTRiver Flood WarningINDMarion, Morgan60 hr
Jul 14, 4:30 AM EDTRiver Flood WarningINDMarion21 hr
Jul 14, 4:30 AM EDTRiver Flood WarningINDJackson, Jennings, Washington19 hr
Jul 14, 5:01 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings, Shelby4 hr
Jul 14, 5:41 AM EDTSevere Thunderstorm WarningINDDaviess, Knox23 min
Jul 14, 7:48 AM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings24 hr
Jul 14, 11:05 AM EDTRiver Flood WarningINDBartholomew, Jackson53 hr
Jul 14, 11:05 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike10 days
Jul 14, 11:05 AM EDTRiver Flood WarningINDBartholomew33 hr
Jul 14, 1:13 PM EDTRiver Flood WarningINDPutnam26 hr
Jul 14, 4:26 PM EDTSpecial Weather StatementINDScott19 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.